Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this severe thunderstorm warning at Mar 15, 1996, 2:15 PM EST for Franklin County, Hart County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 1996, 2:15 PM EST (19:15 UTC)
- Expired
- Mar 15, 1996, 2:45 PM EST
- In force
- 30 min
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
Counties Franklin County, GA, Hart County, GA
The radar
The Greer radar (KGSP), 99 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 151915 RRA SVRGSP GAC119-147-151945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 215 PM EST FRI MAR 15 1996 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST GEORGIA ...FRANKLIN COUNTY...HART COUNTY WEATHER RADAR INDICATES A SEVERE THUNDERSTORM IN SOUTHERN FRANKLIN COUNTY MOVING EAST INTO HART COUNTY. THE STORM SHOULD MOVE SOUTH OF CARNESVILLE AND TO NEAR HARTWELL BY 2:30 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCAL:LY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 9:49 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 15, 9:49 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 949 AM EST FRI MAR 15 1996 RAH: ONLY CONCERN XCPT DROPPING OBVIOUS BCMG WORDING IS MTN TEMPS. CAE/FFC: SFD/WRKZFP LUKS GUD. DISC: KGSP 88D SHOWING RW/TRW EXTENDING FROM NC MTNS SWWD INTO NE GA. PRECIP MOVING EAST. KMRX 88D SHOWING SIMILAR ECHO PATTERN WITH LARGE AREA OF RAIN/EMBEDDED RW/TRW MOVING INTO E TN AND HEADING THIS WAY. 12Z ANAL SHOWS FNT DRAPED ACRS OH VLY WITH TROFS EXTENDING SWD THRU TN. WITH GUD AMNTS OF SUNSHINE AND MORE MOISTURE AVAL THAN PREV THOUGHT SVR STILL POSS TDA BUT AGREE WITH LEAVING IT OUT OF ZONES ATTM. (FFC: OK IN YOUR ZONES/RAH: LIKE THE SVR OUTLOOK IN THE SWS.) TEMPS MIGHT BE A BIT HIGH IN NC MTNS WITH PRECIP AND CLD COVER. THERE IS A BREAK BETWEEN CURRENT PRECIP AND NEXT AREA SO SUN CUD PEAK THROUGH AND TEMPS REBOUND. LEAVING TEMPS AS IS FINE WITH ME. OTHW ALL FCSTS LUK GUD. RWH
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:26 PM EST | Severe Thunderstorm Warning | GSP | Elbert | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.